Exam Review
- A client who is taking an oral contraceptive receives a new prescription for erythromycin. Which instruction should the nurse provide to the client?A)Take the medications at least 12 hours apart.B)Stop the oral contraceptive immediately.C)Use an additional form of contraception.D)Avoid prolonged exposure to direct sunlight.
- To control asthma, a client in a residential treatment facility uses a fluticasone propionate and salmeterol discus inhalation system, which provides an inhaled powdered form of these combined medications. Which instruction should the nurse provide to this client’s caregivers?A)Explain that the client should not use the discus more than twice daily.B)Clients using the discus may experience decreased blood pressure.C)When using the discus, have the client breathe out rapidly into the mouthpiece.D)Offer the discus to the client for use during an acute asthma attack.
- The nurse is teaching a client who has been diagnosed with human immunodeficiency virus (HIV) about the antiretroviral medication regimen. Which statement provided by the client requires additional instruction by the nurse?A)The medications can decrease acquired immunodeficiency syndrome (AIDS) related complications.B)The viral load can be decreased to an undetectable level.C)HIV infection is not cured by the antiretroviral regimen.D)Antiretroviral medication prevents the transmission of the virus.
- The nurse is providing discharge instructions to a client who has been prescribed gabapentin 300 mg by mouth (PO) three times a day for postherpetic neuralgia. Which symptom should the nurse tell the client to report to the healthcare provider?A)Photosensitivity.B)Rapid weight gain.C)Gastric irritation.D)Sexual dysfunction.
Exam Review
- A client receives a prescription for allopurinol. Which information provided by the client requires additional instruction by the nurse?A)Avoid taking on an empty stomach.B)Consume 2 liters of water daily.C)Reduce caffeine and acidic intake.D)Double the dose if a dose is missed.
- A client has a new prescription for diclofenac, a nonsteroidal anti-inflammatory drug (NSAID). Which information in the client’s history is of greatest concern to the nurse in monitoring the client’s response to this medication?A)Osteoarthritis.B)Migraine headaches.C)Chronic alcoholism.D)Type 2 diabetes mellitus.
- A client with chronic lower back pain has been taking ibuprofen PO twice a day for several months. Which assessment is most important for the nurse to complete?A)Determine presence of abdominal pain.B)Palpate volume of pedal pulses.C)Evaluate ongoing sleep patterns.D)Assess back pain using numeric scale.
- The nurse is caring for an adult client who is taking digoxin. Which laboratory value should be reported to the healthcare provider immediately?Reference Range:• Sodium: 136 to 145 mEq/L (136 to 145 mmol/L)• Digoxin level: 0.8 to 2.6 ng/mL (0.6 to 13 nmol/L)• Potassium (K+): 3.5 to 5.0 mEq/L (3.5 to 5.0 mmol/L)• Creatinine: 0.5 to 1.1 mg/dL (44 to 97 µmol/L)A)Digoxin level of 1.1 ng/mL (1.4 nmol/L).B)Potassium level of 3.2 mEq/L (3.2 mmol/L).C)Creatinine level of 0.8 mg/dL (70.72 µmol/L).D)Sodium level of 135 mEq/L (135 mmol/L).
Exam Review
- A client with nasal congestion receives a prescription for phenylephrine 10 mg PO every 4 hours. Which client condition should the nurse report to the healthcare provider before administering the medication?A)Bronchitis.B)Diarrhea.C)Hypertension.D)Edema.
- A client is receiving orlistat as part of a weight management program. Which ongoing assessment should be included in the plan of care to determine the effectiveness of the medication?A)Depression screening.B)Daily calorie count.C)Body mass index (BMI).D)Serum protein levels.
- The nurse is administering sodium polystyrene sulfonate to a client in acute kidney injury (AKI). Which laboratory finding indicates that the medication has been effective?Reference Range:• Glucose: 74 to 106 mg/dL (4.1 to 5.9 mmol/L)• Hemoglobin: 14 to 18 g/dL (140 to 180 g/L)• Potassium: 3.5 to 5 mEq/L (3.5 to 5 mmol/L)• Ammonia: 10 to 80 µg/dL (6 to 47 µmol/dL)A)Serum potassium level of 3.8 mEq/L (1.8 mmol/L).B)Hemoglobin level of 13.3 g/dL (135 g/L).C)Serum ammonia level of 30 µg/dL (17.62 µmol/dL).D)Serum glucose level of 100 mg/dL (5.6 mmol/L).
- After receiving the third dose of a new oral anticoagulant prescription, an older adult client develops bleeding and tender gums and has many new bruises. Which actions should the nurse implement? Select all that apply.A)Provide a PRN NSAID for gum discomfort.B)Obtain a soft bristle toothbrush for the client.C)Review most recent coagulation lab values.D)Complete a medication variance report.E)Report findings to the healthcare provider.
Exam Review
- A client who received a renal transplant three months ago is readmitted to the acute care unit with signs of graft rejection. While taking the client’s history, the nurse determines that the client has been self-administering St. John’s Wort, an herbal preparation, on the advice of a friend. Which information is most significant about this finding?A)St. John’s Wort can decrease plasma concentrations of cyclosporine.B)The client probably used this herb to treat depression.C)Ingestion of St. John’s Wort can reduce the client’s intake of sodium.D)Adding the herb can decrease the need for corticosteroids.
- The nurse administers naloxone to a client with opioid-induced respiratory depression. One hour later, nursing assessment reveals that the client has a respiratory rate of 4 breaths/minute, oxygen saturation of 75%, and is unable to be aroused. Which action should the nurse implement?A)Initiate cardiopulmonary resuscitation (CPR).B)Prepare to assist with chest tube insertion.C)Administer a second dose of naloxone.D)Determine Glasgow Coma Scale score.
- A client receives a prescription for ciprofloxacin 400 mg intravenously (IV) every 12 hours to be infused over an hour. The IV bag contains ciprofloxacin 400 mg in dextrose 5% in water (D5W) 200 mL. The nurse should program the infusion pump to deliver how many mL/hr? (Enter numerical value only.)
- Edited TextA client with generalized anxiety disorder (GAD) receives a new prescription for lorazepam. Which statement provided by the client requires additional instruction by the nurse?A)Use relaxation techniques to reduce excessive anxiety.B)Avoid alcohol and other sedatives while taking the medication.C)Move slowly from a sitting position to a standing position.D)Stop taking the medication if intended effect is not immediate.
Exam Review
- A client with chemotherapy-induced nausea receives a prescription for metoclopramide. Which adverse effect is most important for the nurse to report?A)Nausea.B)Diarrhea.C)Unusual irritability.D)Involuntary movements.
- A male client receives a scopolamine transdermal patch 2 hours before surgery. Four hours after surgery, the client tells the nurse that he is experiencing pain and asks why the patch is not working. Which action should the nurse take?A)Check for correct placement of the patch behind the client’s ear.B)Offer to apply a new transdermal patch to relieve the pain.C)Explain that the medication is not given to prevent pain.D)Advise the client that the effects of the medication have worn off.
- A glucagon emergency kit is prescribed for a client with type 1 diabetes mellitus. When should the nurse instruct the client and family that glucagon needs to be administered?A)If severe hypoglycemia occurs.B)Before meals to prevent hyperglycemia.C)When unable to eat during sick days.D)At the onset of signs of diabetic ketoacidosis.
- A client receives a prescription for penicillin 1.2 million units IM. The available vial is labeled, “600,000 units/mL.” How many mL should the nurse administer? (Enter numeric value only.)
Exam Review
- The healthcare provider prescribes magnesium sulfate 300 mg/hour IV. The IV bag contains magnesium sulfate 4 grams in dextrose 5% in water (D5W) 500 mL. How many mL/hour should the nurse set the infusion pump? (Enter numerical value only. If rounding is required, round to the nearest tenth.)
- The nurse is assessing the eyes of a client who just received mydriatic eye drops. Which physiological function of the eye will not respond during the therapeutic period after administration of the eye drops?A)Accommodation.B)Refraction.C)Eye convergence.D)Pupillary constriction.
- The nurse observes that a client has become lethargic 30 minutes after receiving an opioid injection for pain. Which vital sign should the nurse obtain first?A)Temperature.B)Respiratory rate.C)Pulse rate.D)Blood pressure.
- A female client starts a new prescription, oxybutynin, for symptoms of an overactive bladder. The client tells the nurse that she is training to run in a half-marathon. Which instruction should the nurse emphasize?A)Keep skin and eyes covered to protect from sun injury.B)Avoid crowds to help prevent acquiring infections.C)Wear padding to protect from bruising if a fall occurs.D)Take measures to avoid dehydration and overheating.